LOSS OF TASTE FROM A DRUG COCKTAIL?

My 84-year-old husband has been on a combination of drugs for the last five years.


Over the past year, he has lost his sense of taste. He is having to add more and more salt and spices to his food as a result. Also, during a recent four-week stay in hospital, he burnt his tongue on almost boiling coffee. This went unnoticed by the hospital staff.


I wonder whether the various drugs my husband is taking could have caused his loss of taste and sensation on his tongue?


The drugs he’s taking are: lansoprazole [a proton-pump inhibitor] (15 mg); sertraline [an SSRI antidepressant] (100 mg); digoxin [a heart glycoside] (625 mg); aspirin [an NSAID painkiller] (75 mg); clopidogrel [an antiplatelet or blood-thinner] (75 mg); simvastatin [an HMG CoA-reductase inhibitor] (40 mg); and temazepam [a sedative] (10 mg). – Elinor Adler, Hanwell

Leave a reply

What Doctors Don't Tell You Written by What Doctors Don't Tell You

Get the Healthiest Newsletter!

Get a dose of Healthy delivered straight to your inbox. Each FREE issue features amazing content that will elevate your Body, Mind, and Spirit.

Your data is never shared with 3rd parties

Body+Mind+Spirit

TRANSFORM YOUR LIFE?

Try the Internet's Longest-Running Wellness Program.